Modeling anisotropic diffusion using a departure from isotropy approach

Q. Ge, Yit F. Yap, M. Zhang, J. C. Chai

Research output: Contribution to journalArticle

4 Citations (Scopus)

Abstract

There are a large number of finite volume solvers available for solution of isotropic diffusion equation. This article presents an approach of adapting these solvers to solve anisotropic diffusion equations. The formulation works by decomposing the diffusive flux into a component associated with isotropic diffusion and another component associated with departure from isotropic diffusion. This results in an isotropic diffusion equation with additional terms to account for the anisotropic effect. These additional terms are treated using a deferred correction approach and coupled via an iterative procedure. The presented approach is validated against various diffusion problems in anisotropic media with known analytical or numerical solutions. Although demonstrated for two-dimensional problems, extension of the present approach to three-dimensional problems is straight forward. Other than the finite volume method, this approach can be applied to any discretization method.

Original languageEnglish
Pages (from-to)298-309
Number of pages12
JournalComputers and Fluids
Volume86
Early online date2 Aug 2013
DOIs
Publication statusPublished - 5 Nov 2013
Externally publishedYes

Fingerprint Dive into the research topics of 'Modeling anisotropic diffusion using a departure from isotropy approach'. Together they form a unique fingerprint.

  • Cite this